MAUDE Adverse Event Report: MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT

MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT
Model Number 3.5X20
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
The event took place on friday (b)(6).The physician placed the stent mounted balloon catheter into the prox lad and when he went to deploy the stent the balloon would not hold consistent pressure.It did inflate enough to deploy the stent to hold it in place, but he believes the balloon ruptured and he pulled negative on it immediately.He then tried to re-inflate the balloon but it would not hold pressure.He states he saw contrast flowing out of the balloon catheter.He then removed the stent balloon and states that it got hung briefly on the stent, which he believes was because the stent wasn't fully deployed.He post-dilated with a nc balloon and took it to 18 atm and the stent looked to be in the proper placement and the vessel was open.Once the balloon catheter was outside the body and they made sure the stent was deployed in the proper place, they checked the balloon.Upon inspection, they observed a small leak where the balloon catheter is mounted onto the wire shaft.It is visible when trying to inflate the balloon.However, he was not able to confirm whether the balloon ruptured or not.Additional information, received on june 10, 2018: the product was stored properly according to the instructions for use (ifu).There was no damage noted to the product packaging upon inspection prior to use.There was no difficulty in removing the product from the packaging.The product was not resterilized.The rx port appeared normal.No pre-dilatation was performed.There were no anomalies noted during or after the device was prepped.The balloons inflation pressure was around 7 or 8 atm.Balloon would not hold pressure.The deflation took approx.15 sec.The target lesion was prox lad 80% according to ffr.Vessel / lesion characteristics:the lesion was little to none calcified.There was no vessel tortuosity.There was no vessel angulation.An adequate continuous flush was maintained through all device.There was no difficulty tracking the stent through the vessel/lesion.The device had no kink or bend at any time prior to inserting the product into the patient.There were no kink/bent noted after devices were removed from patient.There was no damaged noted on the stent.The stent was actually deployed in the correct area successfully with post dilatation.There was no unusual force used at any time during the procedure.The device was removed intact (in one piece) from the patient, but the balloon did seem to get hung up on the stent briefly upon removal.There was no patient injury, the stent was deployed successfully and results were positive.
 
Additional Manufacturer Narrative
Dhr review was done (june 24, 2018) - conclusions:all manufacturing and release test documentation is present and meets requirements.Crimping, crossing profile, and securement measurements are all in compliance with requirements.All the released systems met specifications.Ifu review was done (july 03, 2018) - no deviation of ifu was reported.Device analysis report (july 05, 2018) - results of this investigation reveal that the returned product exhibited a leak in the rx port region during the attempt to inflate the system.Nonetheless, no evidence-based conclusions can be made as to the circumstances of the system leak.Final report (july 08, 2018).Overall conclusions: the review of the dhr (device history record) together with the customer report indicates that the product was supplied meeting specifications.There is no evidence to suggest that there were any manufacturing issues that contributed to the reported events.Based on the device analysis investigation together with the customer report indicate that the reported system leak was confirmed.However, the circumstances leading to the rx port leak are unclear.Elunir¿ coronary stent systems undergo 100% in-line leak testing to prevent the release of products with such defects.There was no injury to patient.
 
Event or Problem Description
Additional information received (june 03, 2018): after the case, two cordis members retrieved the elunir sds and the indeflator used during the case for further inspection.They filled the indeflator with water, attached it to the sds, and inflated the balloon to see if we could detect any leaking from the balloon indicating a rupture.They observed fluid leaking from rx port of the sds where the guidewire would exit the system but did not see anything leaking from the balloon.

Brand Name
ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDINOL LTD.
beck tech bldg
8 hartom st.
jerusalem, 97775 08
IS  9777508
MDR Report Key7618723
Report Number3003084171-2018-00028
Device Sequence Number1799441
Product Code NIQ
UDI-Device Identifier07290107013833
UDI-Public07290107013833
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P170008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2019
Device Model Number3.5X20
Device Catalogue NumberLUN350R20US
Device Lot NumberLNRUS00050
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2018
Supplement Date Received by Manufacturer06/24/2018
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1